Table of Contents Author Guidelines Submit a Manuscript
International Journal of Dentistry
Volume 2010, Article ID 291072, 4 pages
http://dx.doi.org/10.1155/2010/291072
Case Report

Antiretroviral Drug-Associated Oral Lichenoid Reaction in HIV Patient: A Case Report

1Infectious Diseases Clinic, Chulalongkorn University Dental Hospital, Chulalongkorn University, Bangkok 10330, Thailand
2Department of Oral Medicine, Faculty of Dentistry, Chulalongkorn University, 34 Henri Dunant Road, Pathumwan District, Bangkok 10330, Thailand
3Division of Infectious Diseases, Department of Medicine, King Chulalongkorn Memorial Hospital, Faculty of Medicine, Chulalongkorn University, Bangkok 10330, Thailand

Received 25 March 2010; Revised 24 May 2010; Accepted 7 June 2010

Academic Editor: Jasim M. Albandar

Copyright © 2010 Pratanporn Arirachakaran et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Antiretroviral therapy has changed the course of HIV disease and improved quality of life in HIV patients. Incidence of an oral lichenoid drug reaction induced by zidovudine is not common. Once it occurs, it affects a patient's well being, in particular their oral functions. Here we report the first case of a 34-year-old Thai man with painful erosive lesions involving the lip and buccal mucosa. Treatment with topical fluocinolone acetonide 0.1% alleviated the patient's oral pain, but it was not until the subsequent withdrawal of zidovudine that the patient showed improvement and resolution of the lesions. Long-term follow-up was useful in the management of this patient, and no recurrence of the lesion was found during 21-month follow-up in this patient.